Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Rommel

Weight Loss while taking Accutane

I've been taking Accutane for 4 months and seem to be losing weight rather easily. Has anyone else experienced weight loss?

Also, I'm over 40 and exercise regularly, I have experienced severe stiffness and joint aches, especially in my hips, legs, back and feet. Will this go away after I stop taking Accutane? How soon? Does taking Tylenol or Advil really help? Anyone else "my age" experiencing this?

I did not have severe Acne, but lived with it on my face and body for over 30 years, trying everything to keep it under control. Accutane is working very well. One more month!

Share this post


Link to post
Share on other sites

Weight loss is NOT common. People make the most absurd generalizations based on one experience. If you continue to eat tons of protein, and you hit the gym, Accutane will not make you lose weight. People put ridiculous things into their heads and fly with them. By the way, about two weeks ago there was a huge thread here suggesting people are gaining tons of weight on Accutane. So really, 95 percent of these symptoms are in your head. Work out hard, eat right, and youll gain whatever youre body will allow you to gain, irregardless of Accutane

Share this post


Link to post
Share on other sites

i've been losing weight too, but thats because i'm not taking my weight gaining smoothies and stopped working out for fear of my liver fromt he creatine and inuring my joints from working out. i got like 2motnhs left and now all my clothes are so loose on me not even a belt helps lol

Share this post


Link to post
Share on other sites

Accutane causes changes in appetite (both increased and decreased) in some people, and weight loss IS common, it's listed on the side effects under "body as a whole". Some people need to read up before they accuse others of "absurd generalizations".

At any rate, i've found it quite easy to lose weight, which is good since i definitely have some to lose. If you don't really have any to lose and you are anyway, you need to make a conscious effort to increase your caloric intake.

Regarding the joint pains, what seems to work best is to take (odorless) fish oil supplements. Advil can give you temporary relief, but i'd avoid Tylenol since it's therapeutic dose is very close to a liver-damaging dose, and your liver has enough to deal with. The joint pain generally subsides after the course is over, but sometimes persists.

Share this post


Link to post
Share on other sites

i think personally Accutane makes it harder to lose weight as it fecked up my insides. it depends. varies from person to person like most medications

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×